MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 4F DL MBPLUS (3CG, BIOPATCH, PROBE COVER, BELDAR NG); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 4F DL MBPLUS (3CG, BIOPATCH, PROBE COVER, BELDAR NG); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
 
Event or Problem Description
It was reported by customer that the introducer would not advance.When it was removed and inspected, a notch was noted where the inner and outer introducer segments join.The customer states this is the second time this has happened.Additional information received: it was stated the events directly affected patients, had to find alternate introducer.The event did not involve an urgent/life threatening medical situation, routine insertion.This report addresses the first event.
 
Event or Problem Description
It was reported by customer that the introducer would not advance.When it was removed and inspected, a notch was noted where the inner and outer introducer segments join.Additional information received: it was stated the event directly affected patient, had to find alternate introducer.The event did not involve an urgent/life threatening medical situation, routine insertion.Additional information received 17 august 2023: the patient was in intensive care intubated, sedated, infusing vasopressors and in need of central line access.The defect was discovered upon trying to insert introducer and meeting significant resistance, almost recoiling.Introducer advanced through skin, but unable to access vein.No harm came to patient, this did not delay care, no negative impact noted.A new introducer kit was utilized and further picc placement was successful.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a difficult insertion is confirmed but the exact cause remains unknown.Three photo samples of a microez microintroducer were provided for evaluation.The first image showed the distal end of the dilator and introducer sheath.Deformation on the sheath was observed.The second photo shows another angle of the damaged region.Inward bunching of the sheath tip was present.The third image is of a product sticker label indicating lot: rehn3194.Based on the information provided, possible contributing factors include advancement against resistance, steep insertion angle, and inadequate skin nick.Since bunching of the sheath and evidence of a difficult insertion was noted, the complaint is confirmed but the exact cause remains unknown.
 
Event or Problem Description

Brand Name
POWERPICC PROVENA 4F DL MBPLUS (3CG, BIOPATCH, PROBE COVER, BELDAR NG)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key17491540
Report Number3006260740-2023-03422
Device Sequence Number7872160
Product Code LJS
UDI-Device Identifier00801741155154
UDI-Public(01)00801741155154
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K180548
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberN/A
Device Catalogue NumberS1274108D5
Device Lot NumberREHN3194
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2023
Supplement Date Received by Manufacturer07/31/2023
10/10/2023
Initial Report FDA Received Date08/09/2023
Supplement Report FDA Received Date08/25/2023
10/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown